Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

August 1, 2021Chickasaw County, Mississippi

NWS Memphis, TN issued this special weather statement at Aug 1, 2021, 6:39 PM CDT for Chickasaw County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 6:39 PM CDT (23:39 UTC)
Expired
Aug 1, 2021, 7:15 PM CDT
In force
36 min
Issued by
NWS Memphis, TN

County Chickasaw County, MS

The radar

The Columbus AFB radar (KGWX), 72 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
768 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.3

Open this sounding in Storm Lab

The text

As transmitted.

345 
WWUS84 KMEG 012339
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
639 PM CDT Sun Aug 1 2021
 
MSZ022-023-020015-
Calhoun MS-Chickasaw MS-
639 PM CDT Sun Aug 1 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 PM CDT
FOR...

Southeastern Calhoun County in northeastern Mississippi...
Southwestern Chickasaw County in northeastern Mississippi...

At 639 PM CDT...a strong thunderstorm producing dime size hail and 
winds to 45 mph was located near Pyland, or 9 miles southwest of 
Houston, moving southeast at 15 mph.

Very heavy rain along with continuous cloud to ground lightning 
will occur with this thunderstorm.

People in southeastern Calhoun and southwestern Chickasaw Counties
should monitor this storm closely.

LAT...LON 3375 8924 3390 8912 3381 8892 3381 8893
      3375 8893 3375 8903 3374 8904 3374 8919
      3372 8919 3372 8920
TIME...MOT...LOC 2339Z 305DEG 12KT 3379 8911 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:34 PM CDT, 5 minutes earlier.

Area forecast discussion, Aug 1, 6:34 PM CDT, 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
634 PM CDT Sun Aug 1 2021

.UPDATE...
Updated for 00Z Aviation Forecast Discussion below.

&&

.PREV DISCUSSION... /issued 308 PM CDT Sun Aug 1 2021/

DISCUSSION...

A significantly cooler day across the majority of Mid-South this
afternoon. Temperatures are running about 10 to 15 degrees cooler
than just 24 hours ago, thanks to a mid summer cold front. The front
has pushed through the majority of the CWA, except the two bottom
rows of counties over north Mississippi. Behind the front,
northerly winds, lower dewpoints, and clouds persist. Temperatures
in this area range from the upper 70s to lower 80s with dewpoints
around 70F. To the south of I-40, most locations are still a bit
humid right now with heat indices in the triple digits for much
of north Mississippi.

The aforementioned front will finally push through the rest of the
region overnight. Hi-res models continue to show scattered convection
developing in the next couple of hours, mainly across north
Mississippi. The atmosphere there remains unstable, especially
across our southern tier, so any storms that can develop a decent
cold pool have the chance to become strong to severe. The main threat
will be gusty winds. Post-frontal showers and thunderstorms may
continue across portions of north Mississippi overnight and through
Monday afternoon, although confidence remains below normal.

The Mid-South will see a generous break from the heat this week as
an upper low drops into the Lower Mississippi Valley. Expect low
humidity, northerly winds, and mainly clear skies each day. It
will definitely feel like Fall after this past week of oppressive
heat. Expect high temperatures in the 80s each day with lows in
the 60s. In fact, a few rural areas in west Tennessee may fall
into the upper 50s on Wednesday morning.

A gradual warming trend will finish off the workweek. A small
chance of rain will occur on Friday as a shortwave rotates through
the region. Next weekend looks mainly dry and near normal with
typical summertime humidity.

AC3

&&

.AVIATION...
06Z TAFs

Frontal boundary cleared TUP earlier this afternoon, ending TSRA
potential. VFR will prevail over the Midsouth tonight. Some patchy
fog can't be ruled out at MKL, but scattered midlevel clouds and
weak influx of drier post-frontal air should limit IFR potential.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Aug 1, 6:17 PM CDT, 22 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Memphis TN
617 PM CDT Sun Aug 1 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-030130-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
617 PM CDT Sun Aug 1 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

A few strong to severe storms will be possible through early this
evening over portions of North Mississippi. Gusty winds and
localized heavy rainfall will be the main threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Aug 1, 5:51 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Memphis TN
551 PM CDT Sun Aug 1 2021

MSZ022-023-012315-
Calhoun MS-Chickasaw MS-
551 PM CDT Sun Aug 1 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...

Southeastern Calhoun County in northeastern Mississippi...
Southwestern Chickasaw County in northeastern Mississippi...

At 550 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located over Derma, or 15 miles west of
Houston, moving southeast at 15 mph.

Very heavy rain along with continuous cloud to ground lightning are
also likely with this thunderstorm.

People in southeastern Calhoun and southwestern Chickasaw Counties
should monitor this storm closely.

LAT...LON 3382 8940 3393 8923 3375 8900 3375 8903
      3374 8904 3374 8919 3372 8919 3372 8933
TIME...MOT...LOC 2250Z 321DEG 12KT 3382 8927
Special weather statement, Aug 1, 6:35 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
635 PM CDT Sun Aug 1 2021

MSZ024-020000-
Monroe MS-
635 PM CDT Sun Aug 1 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT
FOR...

Southwestern Monroe County in northeastern Mississippi...

At 635 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds up to 40 mph was located near Prairie, or 7 miles
north of West Point, moving south at 10 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southwestern Monroe County should monitor this storm
closely.

LAT...LON 3368 8849 3368 8872 3379 8872 3376 8838
      3369 8837 3368 8838 3369 8839 3368 8840
      3367 8842 3368 8843 3366 8846 3367 8848
      3366 8851
TIME...MOT...LOC 2335Z 007DEG 10KT 3372 8866
Special weather statement, Aug 1, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
639 PM CDT Sun Aug 1 2021

MSZ022-023-020015-
Calhoun MS-Chickasaw MS-
639 PM CDT Sun Aug 1 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 PM CDT
FOR...

Southeastern Calhoun County in northeastern Mississippi...
Southwestern Chickasaw County in northeastern Mississippi...

At 639 PM CDT...a strong thunderstorm producing dime size hail and
winds to 45 mph was located near Pyland, or 9 miles southwest of
Houston, moving southeast at 15 mph.

Very heavy rain along with continuous cloud to ground lightning
will occur with this thunderstorm.

People in southeastern Calhoun and southwestern Chickasaw Counties
should monitor this storm closely.

LAT...LON 3375 8924 3390 8912 3381 8892 3381 8893
      3375 8893 3375 8903 3374 8904 3374 8919
      3372 8919 3372 8920
TIME...MOT...LOC 2339Z 305DEG 12KT 3379 8911

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:33 AM CDTSpecial Weather StatementMEGAlcorn, Prentiss, Tishomingo57 min
Aug 1, 9:30 AM CDTSpecial Weather StatementMEGCalhoun45 min
Aug 1, 9:33 AM CDTSpecial Weather StatementMEGMonroe27 min
Aug 1, 10:09 AM CDTSpecial Weather StatementMEGMonroe36 min
Aug 1, 5:51 PM CDTSpecial Weather StatementMEGCalhoun24 min
Aug 1, 6:35 PM CDTSpecial Weather StatementMEGMonroe25 min
Jul 31, 8:40 PM CDTSpecial Weather StatementMEGLake35 min
Jul 31, 8:57 PM CDTSevere Thunderstorm WarningMEGLauderdale48 min
Jul 31, 9:09 PM CDTSpecial Weather StatementMEGHenry, Weakley36 min
Jul 31, 9:26 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lauderdale49 min
Jul 31, 9:44 PM CDTSpecial Weather StatementMEGLauderdale31 min
Jul 31, 9:58 PM CDTSpecial Weather StatementMEGCrockett32 min
Jul 31, 10:05 PM CDTSpecial Weather StatementMEGGibson25 min
Jul 31, 10:23 PM CDTAreal Flood AdvisoryMEGGibson, Madison52 min
Jul 31, 10:25 PM CDTSpecial Weather StatementMEGCarroll, Gibson35 min
Jul 31, 10:31 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Gibson, Henderson, Madison44 min
Jul 31, 10:33 PM CDTSpecial Weather StatementMEGChester, Madison27 min
Jul 31, 10:48 PM CDTTornado WarningMEGBenton, Carroll, Decatur, Henderson42 min
Jul 31, 11:03 PM CDTSpecial Weather StatementMEGHardin27 min
Jul 31, 11:05 PM CDTSpecial Weather StatementMEGDyer25 min
Jul 31, 11:07 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy23 min
Jul 31, 11:12 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson18 min
Jul 31, 11:29 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson16 min
Jul 31, 11:31 PM CDTSpecial Weather StatementMEGDecatur14 min
Aug 1, 4:42 AM CDTAreal Flood AdvisoryMEGHardin2 hr
Jul 31, 8:07 PM CDTSpecial Weather StatementMEGClay38 min
Jul 31, 9:06 PM CDTTornado WarningMEGMississippi24 min
Jul 31, 7:45 PM CDTSpecial Weather StatementMEGPemiscot15 min
Jul 31, 8:35 PM CDTSpecial Weather StatementMEGDunklin25 min
Jul 31, 8:56 PM CDTSpecial Weather StatementMEGDunklin34 min
Jul 31, 9:00 PM CDTSpecial Weather StatementMEGPemiscot30 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.